Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

May 19, 2021Ector County, Texas

NWS Midland/Odessa, TX issued this special weather statement at May 19, 2021, 6:46 PM CDT for Ector County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 6:46 PM CDT (23:46 UTC)
Expired
May 19, 2021, 7:30 PM CDT
In force
44 min
Issued by
NWS Midland/Odessa, TX

County Ector County, TX

The radar

The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
1.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

056 
WWUS84 KMAF 192346
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
646 PM CDT Wed May 19 2021
 
TXZ061-062-200030-
Midland TX-Ector TX-
646 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND WEST
CENTRAL MIDLAND COUNTIES UNTIL 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odessa, moving southeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Odessa, West Odessa, Odessa Schlemeyer Field and Pleasant Farms. 

This includes Interstate 20 between mile markers 110 and 122.
 
LAT...LON 3187 10251 3196 10241 3181 10219 3165 10237
TIME...MOT...LOC 2346Z 312DEG 16KT 3187 10241 

$$

80

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 6:31 PM CDT, 15 minutes earlier.

Area forecast discussion, May 19, 6:31 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
631 PM CDT Wed May 19 2021

.DISCUSSION...

Please see the 00Z aviation discussion below.

&&

.AVIATION...

The main aviation concern over the nxt hr will be TSRA w/small
hail and heavy rainfall at MAF. Thunderstorms should move out
of the vicinity of MAF between 00Z-01Z and VFR will prevail
thereafter. Elswhere, VFR is expected to continue overnight
w/mainly light SE winds and a few high clouds.

&&

.PREV DISCUSSION... /issued 218 PM CDT Wed May 19 2021/

DISCUSSION...
A cut off low located over NE NM this morning will weaken as it
moves across the Panhandle today and into KS tonight. At the same
time a low over WA this morning will move south across OR tonight
and into CA and NV Thursday and spin over NV Friday and Saturday.  A
new low forms back to the north over WA Sunday then shifts to MT
Monday. And while most of this energy will remain well to the north
this pattern will keep the region in SW flow aloft and allow
disturbances to track across the area.

The remains of a weak frontal boundary and outflows from earlier
storms have combined and remain draped across the region. High
temperatures will remain mild in the 80s today with the increased
moisture... clouds... and rain chances.  Thursday and Friday highs
will be in the 80s across the east with 90s in the west with 100 or
more along the Rio Grande.  Readings a few degrees below normal
expected to continue through the weekend into next week.

Thunderstorms from overnight continued into the morning across the
Nrn Permian Basin with a couple of them becoming severe. These
storms also produced locally heavy rain with several requiring flood
advisories.  Lamesa reported the most rainfall this morning with
1.10 inch recorded.  Good low level moisture remains over the region
with dewpts into the 60s... and with MAF 12z sounding PW running
close to an inch could see more locally heavy rain from developing
storms. As of 18z moisture still packed up against the higher
elevations. Model qpf has been under developing storms/precip last
few days... given the developing CU along the dryline have increased
afternoon and evening pops.  A Marginal risk remains in effect today
for most of the Permian Basin and Trans Pecos with some strong to
severe storms possible through tonight.  Thursday and Friday looking
drier with a chance of storms over SE NM Friday night. Saturday
through Monday the better storm chances look to be out west over the
higher elevations with rain chances decreasing mid week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     58  83  61  84 /  30   0   0  10
Carlsbad                       58  90  60  90 /  10   0   0  10
Dryden                         61  89  65  89 /  20   0   0  10
Fort Stockton                  59  89  62  89 /  10   0   0  10
Guadalupe Pass                 59  86  60  89 /  10   0   0  10
Hobbs                          53  87  58  85 /  10   0   0  10
Marfa                          49  88  51  91 /  10   0   0   0
Midland Intl Airport           59  86  62  86 /  20   0   0  10
Odessa                         59  86  62  86 /  20   0   0  10
Wink                           58  90  63  91 /  10   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

24
Hazardous weather outlook, May 19, 1:53 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
153 PM CDT Wed May 19 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-201900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
153 PM CDT Wed May 19 2021 /1253 PM MDT Wed May 19 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are possible through this evening, mainly over the
Permian Basin, Stockton Plateau, and lower Trans Pecos.  Any storms
that do develop will be accompanied by frequent lightning, small
hail, gusty winds, and brief, heavy rainfall.  There is a marginal
risk of severe storms, capable of producing large hail and damaging
winds. Localized flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will be possible across much of the region this weekend
and early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, May 19, 6:00 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
600 PM CDT Wed May 19 2021

TXZ075-192345-
Pecos TX-
600 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
645 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm 18
miles northwest of Sheffield, moving southeast at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Iraan, Bakersfield and Iraan Municipal Airport.

This includes Interstate 10 between mile markers 295 and 327.

LAT...LON 3067 10239 3104 10226 3103 10221 3100 10219
      3101 10218 3099 10209 3100 10205 3098 10201
      3099 10199 3093 10192 3092 10188 3089 10189
      3086 10185 3080 10183 3076 10184 3074 10181
      3070 10181
TIME...MOT...LOC 2258Z 336DEG 14KT 3092 10198

80
Local storm report, May 19, 6:04 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
604 PM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             7 NW MIDLAND            32.07N 102.16W
05/19/2021  E1.25 INCH       Midland            TX   TRAINED SPOTTER

&&

MSCHULDT
Local storm report, May 19, 6:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
610 PM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     GARDENDALE              32.02N 102.37W
05/19/2021                   ECTOR              TX   SOCIAL MEDIA

            A GARDEN SHED IN GARDENDALE GOT DESTROYED BY STRONG WINDS
            FROM A THUNDERSTORM.

&&

MSCHULDT
Special weather statement, May 19, 6:17 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
617 PM CDT Wed May 19 2021

TXZ061-062-200000-
Midland TX-Ector TX-
617 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ECTOR AND WEST
CENTRAL MIDLAND COUNTIES UNTIL 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Midland International Air and Space Port, or near Odessa, moving
south at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Midland, Odessa, Midland International Air and Space Port, Warfield
and Odessa Schlemeyer Field.

This includes Interstate 20 between mile markers 116 and 131.

LAT...LON 3200 10236 3196 10215 3175 10218 3183 10239
TIME...MOT...LOC 2316Z 013DEG 9KT 3192 10228

80
Special weather statement, May 19, 6:26 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
626 PM CDT Wed May 19 2021

TXZ070-200015-
Reagan TX-
626 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL
715 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Barnhart, or 10 miles east of Big Lake, moving
southwest at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Big Lake.

LAT...LON 3108 10140 3114 10153 3129 10130 3127 10127
      3108 10128
TIME...MOT...LOC 2326Z 042DEG 6KT 3118 10128

80
Special weather statement, May 19, 6:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
646 PM CDT Wed May 19 2021

TXZ061-062-200030-
Midland TX-Ector TX-
646 PM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR AND WEST
CENTRAL MIDLAND COUNTIES UNTIL 730 PM CDT...

At 646 PM CDT, Doppler radar was tracking a strong thunderstorm over
Odessa, moving southeast at 20 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Odessa, West Odessa, Odessa Schlemeyer Field and Pleasant Farms.

This includes Interstate 20 between mile markers 110 and 122.

LAT...LON 3187 10251 3196 10241 3181 10219 3165 10237
TIME...MOT...LOC 2346Z 312DEG 16KT 3187 10241

80

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:09 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson51 min
May 18, 7:22 PM CDTSpecial Weather StatementMAFDawson38 min
May 18, 7:54 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Scurry51 min
May 18, 8:07 PM CDTAreal Flood AdvisoryMAFBorden, Dawson2 hr
May 18, 8:44 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry46 min
May 18, 8:53 PM CDTSpecial Weather StatementMAFScurry52 min
May 18, 9:13 PM CDTTornado WarningMAFBorden, Mitchell, Scurry32 min
May 18, 9:38 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry67 min
May 18, 9:48 PM CDTSpecial Weather StatementMAFUpton42 min
May 18, 9:55 PM CDTSpecial Weather StatementMAFScurry50 min
May 19, 12:20 AM CDTSpecial Weather StatementMAFScurry40 min
May 19, 12:35 AM CDTSevere Thunderstorm WarningMAFMitchell, Scurry55 min
May 19, 5:37 AM CDTSpecial Weather StatementMAFHoward53 min
May 19, 6:07 AM CDTSevere Thunderstorm WarningMAFHoward, Mitchell53 min
May 19, 7:12 AM CDTSpecial Weather StatementMAFGaines48 min
May 19, 7:19 AM CDTAreal Flood AdvisoryMAFHoward116 min
May 19, 7:50 AM CDTAreal Flood AdvisoryMAFGaines115 min
May 19, 8:02 AM CDTSpecial Weather StatementMAFDawson43 min
May 19, 8:19 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin27 min
May 19, 8:32 AM CDTAreal Flood AdvisoryMAFAndrews, Dawson, Martin118 min
May 19, 8:45 AM CDTSpecial Weather StatementMAFDawson, Martin60 min
May 19, 9:31 AM CDTAreal Flood AdvisoryMAFBorden119 min
May 19, 9:47 AM CDTSpecial Weather StatementMAFHoward58 min
May 19, 9:56 AM CDTAreal Flood AdvisoryMAFHoward, Martin2 hr
May 19, 2:16 PM CDTSpecial Weather StatementMAFBrewster44 min
May 19, 2:51 PM CDTSpecial Weather StatementMAFBrewster39 min
May 19, 3:23 PM CDTSpecial Weather StatementMAFCrane52 min
May 19, 3:27 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell48 min
May 19, 3:36 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton39 min
May 19, 3:41 PM CDTSpecial Weather StatementMAFAndrews49 min
May 19, 4:12 PM CDTSpecial Weather StatementMAFEctor48 min
May 19, 4:14 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell46 min
May 19, 4:16 PM CDTSpecial Weather StatementMAFCrane44 min
May 19, 4:33 PM CDTSpecial Weather StatementMAFAndrews42 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Upton39 min
May 19, 4:45 PM CDTSpecial Weather StatementMAFUpton45 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland40 min
May 19, 4:53 PM CDTSpecial Weather StatementMAFEctor52 min
May 19, 4:54 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell66 min
May 19, 5:00 PM CDTSpecial Weather StatementMAFCrane, Ector45 min
May 19, 5:27 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland48 min
May 19, 6:00 PM CDTSpecial Weather StatementMAF45 min
May 19, 6:05 PM CDTSevere Thunderstorm WarningMAFEctor40 min
May 19, 6:17 PM CDTSpecial Weather StatementMAFEctor43 min
May 19, 6:26 PM CDTSpecial Weather StatementMAFReagan49 min
May 19, 6:35 PM CDTSevere Thunderstorm WarningMAFReagan40 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.